Show simple item record

dc.contributor.authorOka, Tatsushien_US
dc.contributor.authorPerron, Pierreen_US
dc.date.accessioned2018-02-06T02:32:59Z
dc.date.accessioned2019-03-15T15:02:13Z
dc.date.available2018-02-06T02:32:59Z
dc.date.available2019-03-15T15:02:13Z
dc.date.issued2018-05
dc.identifier.citationTatsushi Oka, Pierre Perron. 2018. "Testing for Common Breaks in a Multiple Equations System." Journal of Econometrics, Volume 204, pp. 66 - 85 (20). https://doi.org/10.1016/j.jeconom.2018.01.003
dc.identifier.issn0304-4076
dc.identifier.urihttps://hdl.handle.net/2144/34293
dc.description.abstractThe issue addressed in this paper is that of testing for common breaks across or within equations of a multivariate system. Our framework is very general and allows integrated regressors and trends as well as stationary regressors. The null hypothesis is that breaks in different parameters occur at common locations and are separated by some positive fraction of the sample size unless they occur across different equations. Under the alternative hypothesis, the break dates across parameters are not the same and also need not be separated by a positive fraction of the sample size whether within or across equations. The test considered is the quasi-likelihood ratio test assuming normal errors, though as usual the limit distribution of the test remains valid with non-normal errors. Of independent interest, we provide results about the rate of convergence of the estimates when searching over all possible partitions subject only to the requirement that each regime contains at least as many observations as some positive fraction of the sample size, allowing break dates not separated by a positive fraction of the sample size across equations. Simulations show that the test has good finite sample properties. We also provide an application to issues related to level shifts and persistence for various measures of inflation to illustrate its usefulness.en_US
dc.format.extentp. 66 - 85en_US
dc.language.isoen_US
dc.publisherElsevieren_US
dc.relation.ispartofJournal of Econometrics
dc.relation.replaceshttps://hdl.handle.net/2144/26711
dc.relation.replaces2144/26711
dc.subjectEconometricsen_US
dc.subjectChange-pointen_US
dc.subjectSegmented regressionsen_US
dc.subjectBreak datesen_US
dc.subjectHypothesis testingen_US
dc.subjectMultiple equations systemsen_US
dc.titleTesting for common breaks in a multiple equations systemen_US
dc.typeArticleen_US
dc.description.versionAccepted manuscripten_US
dc.identifier.doi10.1016/j.jeconom.2018.01.003
pubs.elements-sourcemanual-entryen_US
pubs.notesEmbargo: Not knownen_US
pubs.organisational-groupBoston Universityen_US
pubs.organisational-groupBoston University, College of Arts & Sciencesen_US
pubs.organisational-groupBoston University, College of Arts & Sciences, Department of Economicsen_US
pubs.publication-statusPublisheden_US


This item appears in the following Collection(s)

Show simple item record